Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Have lower abdominal discomfort, slight blood tinge in vaginal mucus and diarrhea. Prescribed cipro and flagyl. Should I be scared?

User rating for this question
Excellent
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2356 Questions
Question
I have lower abdominal discomfort, slight blood tinge in vaginal mucus, intermittent diarhea. Went to dr and she did pelvic exam said things looked normal. Felt it might be diverticulitis. Gave me cipro and flagyl. Had reaction. At urgent care dr stopped Meds and thought maybe some gastroenteritis that was resolving, no new Meds. Now I had blood tinge in mucus pluse still have intermitent diarhea which is a little better. Should I be scared? I am 52 and skipping periods irrationally.
Posted Sat, 9 Nov 2013 in Digestion and Bowels
 
 
Answered by Dr. Shruti Rijhwani 2 hours later
Brief Answer:
Follows.

Detailed Answer:
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into the problem I will like to tell you that looking into present scenario in my opinion there is nothing significant to be scared about .

Since you are 52 years now you are approaching menopause so in perimenopausal period menstrual irregularities and some spotting can occur ocasionally . Your gynaecologist has examined you and if she feels everything is normal then just follow her advise .

Your loose motions can be just acute gastroenteritis which is resolving now . Take a prebiotic and probiotic supplement , add curd to your diet . Avoid hot and spicy food for some time , prefer bland food for some days , you will be fine .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Have lower abdominal discomfort, slight blood tinge in vaginal mucus and diarrhea. Prescribed cipro and flagyl. Should I be scared? 17 minutes later
Thank you for responding. I was curious how long it takes for acute gastroenteritis to resolve. And how long I should expect stomach discomfort. Also, when this began I had alot of gurgling thru my abdomen. That is mostly gone now. Is that normal with gastroenteritis? Thank you.
 
 
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer:
Follows.

Detailed Answer:
Dear Madam,

Thank you for reverting back.

Well it generally takes 5-7 days for complete resolution of both loose motions and abdominal discomfort . Yes gurgling of abdomen is common with gastroenteritis .

Wish you a good health .

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: Have lower abdominal discomfort, slight blood tinge in vaginal mucus and diarrhea. Prescribed cipro and flagyl. Should I be scared? 18 hours later
Thank Doctor for responding. My symptoms have been going on for about 12 days. Today i had one loose movement and one more formed and normal color. When I use toilet paper there is some mucus. Can this also be normal? I am keeping to bland diet you suggested and also taking yogurt and probiotic. I do appreciate all your help. It is very reassuring.
 
 
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer:
Follows.

Detailed Answer:
Dear Madam,

Thank you for reverting back.

Since you had a drug reaction with cipro and flagyl it may have prolonged the course . Looking into the present scene I dont feel there is any thing to worry . I think you should continue to advised treatment and hope it resolves in 1-2 days . Mucus can be rarely present but if blood comes there is an issue to worry .

Dr.Shruti

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor